Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Irregular period, bleeding abnormally after delivery. No contraceptives eaten. What is going on?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
Hi, i am suffered from irregular menstrual periods from last few months. From last two months periods are occurring regularly but no bleeding like normal periods. So plz can you consult for that. I had my (normal) delivery in feb 2010.after delivery period started in dec 2010 and continued to irregularity , but bleeding was normal 2 pads per day. but from after sep 2011 it won't come till 25 dec 2011..whn it came bleeding only while pads are required.we are not using any contraceptive except condom..but regulary doing pregnancy test after 45 days.In aug 2011 only i have done my health checkup and relocated to US from india.
Posted Sun, 15 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Minoo Bhagia 1 hour later
Thanks for posting your query.
From the symptoms that you have described, it is probable that you are suffering from dysfunctional uterine bleeding. Although this occurs due to a variety of reasons, the most common reason is when the ovaries do not release an ovum (egg). This can occur due to hormonal disturbances or due to polycystic ovaries or thyroid disorder
I would suggest you to get certain investigations done so that a conclusion can be reached. These include:
a.     Complete blood count
b.     Fasting blood sugar
c.     Follicle stimulating hormone levels
d.     Luteinizing hormone levels
e.     Prolactin levels
f.     Thyroid function tests ( serum thyroid stimulating hormone levels and serum free thyroxine levels)
g.     Ultrasonography of the pelvic region

Till then, I would suggest that you increase your physical activity, do not take any stress and take iron supplements. You can take tablet ferrous sulphate 100 mg once daily empty stomach.
Please get these investigations done and upload the reports on the “Upload your reports” section on the right. We’ll take it ahead from there then.
Best wishes
Take care
Above answer was peer-reviewed by
Follow-up: Irregular period, bleeding abnormally after delivery. No contraceptives eaten. What is going on? 15 hours later

thanks for your consulation, i will go through the test & will soon come back to you with reports.
Follow-up: Irregular period, bleeding abnormally after delivery. No contraceptives eaten. What is going on? 5 hours later

one more thing i would like to ask that....can i wait to do the tests as i am going to take iron tablets? Actually i searched here (Raleigh (USA)) for above mentioned tests. But the lab people are refused to do the tests suggested by any other doctors except their recommended clinics. i brought iron tablets ferrous sulphate 65mg (as those only available in pharmacy).
If it is necessary & urgent to do the tests, then i have to take appointment for gynacologist over here & start the treatment.
Please give your opinion for this situation.

Answered by Dr. Minoo Bhagia 10 hours later

You can wait till your doctor writes these tests, there is no hurry, just relax.

Take iron tablets and diet XXXXXXX in iron.

Physical activity, good diet and no stress relieves the symptoms to great extent.

Any further query is most welcome.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor